Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 90, NWS Nashville, TN

March 25, 1997Overton County, Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 25, 1997, 7:28 PM CST for Overton County, Putnam County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 1997, 7:28 PM CST (01:28 UTC)
Expired
Mar 25, 1997, 8:00 PM CST
In force
32 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Overton County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 105 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1997-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1997-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 260125 RRA
SVRBNA
TNC133-141-260200-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CST TUE MAR 25 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  800 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN MIDDLE TENNESSEE
 
   ...SOUTHERN OVERTON COUNTY...PUTNAM COUNTY
 
AT 723 PM CST...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM NEAR
COOKEVILLE.
 
MOVEMENT WAS EAST AT 45 MILES AN HOUR.
 
THIS STORM LIKELY CONTAINS DAMAGING WINDS. COOKEVILLE...MONTEREY
AND HANGING LIMB ARE IN THE PATH OF THIS STORM.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 1:41 PM CST, 5 hours 47 minutes earlier.

Area forecast discussion, Mar 25, 1:41 PM CST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
140 PM CST TUE MAR 25 1997

ETA/NGM IN CLOSE AGREEMENT REGARDING CFP...SHORTLY AFT 00Z AT
BNA...ALTHO DISCREPANCY EXISTS REGARDING POST-FRONTAL PATTERN. ETA HAS
US SOCKED IN FOREVER...WHEREAS NGM SHOWS FAIRLY REASONABLE CLEARING
PATTERN BEHIND FNT...SO WL GO W/ NGM AS MODEL OF CHOICE...ALTHO PREFER
ETA QPF.

12Z BNA SOUNDING MODIFIED FOR 19Z SFC TEMP/DEW PT GIVES LI OF -2...
ALTHO WM AIR AT H7 WL APPARANTLY KEEP US TOO CAPPED FOR ANY SVR WX
DVLPMENT. LACK OF CAA AT H7 TIL AFT CFP WL ALLOW AMS TO REMAIN
CAPPED...ALTHO THINK CHC FOR ISLD TS STILL GUD.

INSTABILITY PARAMETERS ALSO SUGGEST SVR WX UNLIKELY ACROSS FA. THINK
BEST CHC FOR TS WL BE JUST AHEAD/ALONG CDFNT. CURNT STLT LOOP SHOWS
BAND CURNTLY ASSOCIATED W/ CDFNT WEAKENING GRADUALLY DURG EASTERN
PROGRESSION AS DEW POINTS FALL BETWEEN ERN AR/WRN TN AND MID TN.

THINK WORDING OF UPCOMING ZFP FOR MID TN ZNS MIGHT READ AS FOLLOWS:

TONIGHT...SHOWERS AND THUNDERSTORMS. LOW IN THE MIDDLE 40S. SOUTHWEST
WIND 10 TO 20 MPH BECOMING NORTHWEST BY MID EVENING. CHANCE OF RAIN 90
PERCENT.

WEDNESDAY...BECOMING MOSTLY SUNNY. HIGH 60 TO 65. NORTHWEST WIND 5 TO
10 MPH.

WEJDNESDAY NIGHT...CLEAR. LOW IN THE UPPER 30S. WIND BECOMING SOUTH 5
MPH.

THURSDAY...MOSTLY SUNNY AND WARMER. HIGH IN THE LOWER 70S. SOUTH WIND 5
TO 10 MPH.

BNA 46/63/39/72 9000

ROSE

Nearby

Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.